Wyoming, 2012High Wind in Wyoming, April 6, 2012
April 6, 2012 · NWS CYS · 17 events in 9 counties and zones
Strong west to northwest winds with frequent gusts greater than 60 mph occurred as a cold front swept across south central and southeast Wyoming.
Every event with a place to put it; 17 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 17
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong west to northwest winds with frequent gusts greater than 60 mph occurred as a cold front swept across south central and southeast Wyoming.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Apr 6, 4:48 AM MST, 3 hours 48 minutes earlier.
Area forecast discussion, Apr 6, 4:48 AM MST, 3 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
548 AM MDT FRI APR 6 2012
.AVIATION...12Z TAF DISCUSSION
MAIN AVIATION CONCERNS WILL BE LOW CLOUDS THIS MORNING FOR AREAS
EAST OF THE LARAMIE RANGE...THEN STRONG SOUTHWEST-TO-WEST WINDS
BEHIND THE COLD FRONT THIS AFTERNOON. CURRENT OBSERVATIONS SHOW
MAINLY LOW END MVFR CIGS OVER THE NEBRASKA PANHANDLE. SOUTHERLY SFC
WINDS ARE WEAKER CLOSER TO THE LARAMIE RANGE...AND EXPECT IFR
VISBYS/CIGS TO PERSIST THROUGH THE MORNING AT KCYS. A COLD FRONT
WILL MOVE FROM WEST-TO-EAST OVER THE AREA THROUGH THE AFTERNOON.
WINDS WILL BE STRONG BEHIND FRONT...WITH WIDESPREAD SUSTAINED
WINDS AT 30 KTS AND GUSTS TO 45 KTS. THE DRY AIR BEHIND THE FRONT
WILL RESULT IN VFR CONDITIONS AT ALL SITES.
&&
.PREV DISCUSSION... /ISSUED 510 AM MDT FRI APR 6 2012/
SHORT TERM...TODAY THROUGH SUNDAY NIGHT...
RAIN SHOWER ACTIVITY HAS MOSTLY LIFTED NORTH OF THE AREA THIS
MORNING. STILL SOME MIDLEVEL MOISTURE AVAILABLE INTO THE NEBRASKA
PANHANDLE AS NOTICEABLE ON IR AND WATER VAPOR SATELLITE CHANNELS.
KEPT A SLIGHT CHANCE OF LIGHT SHOWERS FOR THE PANHANDLE THIS
MORNING BUT EVEN THAT MAY BE A BIT OF A STRETCH. BETTER CHANCES
FOR PRECIPITATION WILL BE LATE THIS AFTERNOON AS UPPER LEVEL
ENERGY LIFTS INTO NORTHEAST WYOMING AND A COLD FRONT MOVES ACROSS
THE FORECAST AREA. SHALLOW LOW LEVEL MOISTURE CONTINUES TO STREAM
WESTWARD UNDER SOUTHEAST FLOW EARLY THIS MORNING. DEW POINTS INTO
THE LOWER 40S AT CHEYENNE AND NORTH TO DOUGLAS. SOUTHEAST WINDS
HAVE BEEN STRONG ENOUGH OVERNIGHT TO KEEP THE LOWER BOUNDARY LAYER
MIXED PREVENTING FOG AND DRIZZLE FROM FORMING. STILL COULD SEE
SOME FOG THROUGH MID MORNING SO KEPT THE MENTION OF PATCHY FOG.
SHALLOW MOISTURE WILL MIX OUT FROM WEST TO EAST ACROSS THE AREA
TODAY.
WINDS WILL BE THE BIG STORY TODAY. HIGH WIND WARNING IS IN PLACE
FOR A MAJORITY OF SOUTHEAST WYOMING WITH A WIND ADVISORY FOR THE
WESTERN NEBRASKA PANHANDLE. SUSTAINED WINDS OF 30 MPH OR MORE HAVE
BEEN OCCURRING AT CHADRON AND ALLIANCE AND ARE GENERALLY EXPECTED
TO CONTINUE NEAR THIS MAGNITUDE THROUGH THE MORNING HOURS. WINDS
WILL SHIFT TO THE SOUTHWEST AND EVENTUALLY WEST TO NORTHWEST LATE
TODAY AS A COLD FRONT MOVES ACROSS THE AREA. WINDS ARE NOT
EXPECTED TO HIT WIND ADVISORY THRESHOLDS THE ENTIRE DAY OVER THE
PANHANDLE BUT SHOULD BE THE STRONGEST THIS MORNING AND THEN AGAIN
LATE TODAY WITH THE PASSAGE OF THE COLD FRONT. ACTUALLY THE
STRONGEST WINDS MAY BE THIS EVENING AND THE ADVISORY MAY NEED TO
BE EXTENDED. ACROSS SOUTHEAST WYOMING WINDS WILL INCREASE TO 30 TO
40 MPH WITH GUSTS TO 60 MPH WEST OF THE LARAMIE RANGE BY LATE THIS
MORNING. THESE STRONG WINDS WILL SPREAD EAST INTO THE PLAINS AS
THE AFTERNOON PROGRESSES WITH SOUTHWEST WINDS SHIFTING WEST TO
NORTHWEST. HIGH WIND WARNING IN PLACE FOR THE MOST LIKELY AREAS TO
REACH HIGH WIND THRESHOLDS TODAY. IT DOES LOOK MARGINAL INTO THE
PLAINS SUCH THAT GOSHEN...NIOBRABA...AND EASTERN LARAMIE COUNTIES
WHICH MAY OR MAY NOT HIT. REGARDLESS IT WILL BE A VERY WINDY DAY.
CHANCES FOR PRECIPITATION REMAIN TODAY ALTHOUGH IT IS LOOKING
LESS FAVORABLE FOR MUCH OF THE AREA. WATER VAPOR SHOWING A WEDGE
OF DRY MID AND UPPER LEVEL AIR EXTENDING FROM ARIZONA INTO
SOUTHEAST WYOMING. MODELS NOW SHOWING DRY AIR REMAINING IN PLACE
THROUGH THE REMAINDER OF TODAY. LOOKS UNLIKELY FOR PRECIPITATION
IN THE SNOWY AND SIERRA RANGES TODAY OR TONIGHT AND THAT GOES FOR
LARAMIE AND CHEYENNE AS THE DRY AIR WILL BE IN PLACE. COULD SEE A
FEW LIGHT RAIN SHOWER ACROSS THE FAR WESTERN AND NORTHERN CWA
THIS AFTERNOON AND EVENING AS UPPER LEVEL ENERGY CLIPS THAT
AREA...BUT IT MAY BE TOO DRY THERE AS WELL. MAIN CHANCE FOR
PRECIPITATION SHOULD BE OVER THE NEBRASKA PANHANDLE THIS AFTERNOON
AND EARLY EVENING AS THUNDERSTORMS COULD DEVELOP. SHALLOW LOW
LEVEL MOISTURE WILL EVENTUALLY MIX OUT ACROSS THE PANHANDLE THIS
AFTERNOON AS STEEP LOW LEVEL LAPSE RATES DEVELOP. COULD BE ENOUGH
MOISTURE IN PLACE TO POP A COUPLE OF THUNDERSTORMS BUT THAT WILL
SOMEWHAT DEPEND ON TIMING OF THE COLD FRONT. IF THUNDERSTORMS
DEVELOP THERE COULD BE A FEW DRY LIGHTNING STRIKES...WHICH OF
COURSE WOULD POSE A FIRE WEATHER CONCERN AS ANY STRIKES COULD
INITIATE A FIRE WHICH COULD SPREAD QUICKLY. BASED OFF THE NAM
BUFKIT SOUNDINGS AT SIDNEY THIS AFTERNOON IT WILL BE VERY DRY
BELOW 10KFT WITH A NOTICEABLE INVERTED V SOUNDING. EVEN THROUGH
SEVERE THUNDERSTORMS ARE NOT EXPECTED TODAY...EVEN GENERAL
CONVECTION COULD ALLOW STRONG WINDS ALOFT TO MIX TO THE SURFACE.
THUNDERSTORM POTENTIAL WILL QUICKLY WANE THIS EVENING FOLLOWING
PASSAGE OF THE COLD FRONT.
DRY TOMORROW WITH COOLER AIR IN PLACE. SHOULD BE CLOSER TO THE
SEASONAL NORMS WITH HIGHS GENERALLY IN THE 50S. SLOW WARMING TREND
INTO MONDAY WITH A RIDGE BUILDING ACROSS THE ROCKIES. STILL SOME
DISAGREEMENT BETWEEN MODELS WITH BACKDOOR COOLING SUNDAY. GFS
REMAINS THE COOLEST WITH COLD FRONT BACKING UP TO THE LARAMIE
RANGE. EC AND NAM NOT SO AGGRESSIVE. EITHER WAY IT WILL BE SUNNY
AND MILD JUST A MATTER OF HOW MUCH IT WILL WARM EAST OF THE
LARAMIE RANGE.
LONG TERM...MONDAY THROUGH THURSDAY
THE MODELS ARE IN AGREEMENT IN SHOWING THE MIDLEVEL RIDGE AXIS NEAR
SOUTHEAST WY ON MONDAY. A SHORTWAVE IN THE NORTHWESTERLY FLOW OVER
THE GREAT LAKES WILL CAUSE SFC HIGH PRESSURE TO SURGE SOUTHWARD OVER
THE NORTHERN AND CENTRAL PLAINS BY MON AFTN. AS A RESULT...SFC
WINDS WILL TURN SOUTHEASTERLY FOR AREAS EAST OF THE LARAMIE RANGE.
LOW LEVEL MOISTURE ADVECTION IN THE SE SFC FLOW WILL CAUSE DEWPOINTS
TO RISE INTO THE UPPER 30S TO UPPER 40S BY TUES EAST OF THE LARAMIE
RANGE. THERE IS A SLIGHT CHANCE OF TSTMS ALONG AND JUST
EAST OF THE LARAMIE RANGE ON TUES AFTN...HOWEVER BELIEVE THAT
ACTIVITY WILL BE LIMITED WITH THE RIDGE AXIS OVERHEAD. THE MODELS
AMPLIFY A TROUGH OFF THE WEST COAST ON TUES...THEN SWING THIS
FEATURE QUICKLY TO THE NORTHEAST ON WED. IN THE PROCESS...THE
TROUGH BECOMES NEGATIVELY TILTED OVER THE CWA ON WED NIGHT...WITH
MODERATE Q-VECTOR CONVERGENCE. THE COMBINATION OF INCREASING UPPER
LEVEL DYNAMICS ON WED ALONG WITH INSTABILITY...THE GFS SHOWS LIFTED
INDICES IN THE -3C TO -5C RANGE...WOULD PROMOTE SCATTERED SHOWERS
AND TSTMS TO THE EAST OF THE LARAMIE RANGE. WHILE THE GFS SHOWS A
DRYING TREND ON THURS AS THE TROUGH MOVES INTO THE PLAINS...THE
ECMWF SHOWS LINGERING LOW LEVEL UPSLOPE/MOISTURE THAT WOULD PROMOTE
CONTINUED RAIN SHOWERS. WILL CONTINUE TO MONITOR THE EVOLUTION OF
THIS POTENTIAL WIDESPREAD RAINFALL EVENT. FIRE WEATHER CONCERNS
SHOULD BE MINIMAL THROUGH THE EXTENDED PERIOD DUE TO THE ELEVATED
RELATIVE HUMIDITY VALUES IN MOIST SE FLOW.
FIRE WEATHER...
CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR EAST OF THE LARAMIE
RANGE IN SOUTHEAST WYOMING LATE THIS MORNING THROUGH EARLY THIS
EVENING. RELATIVE HUMIDITY WILL DROP TO 10 TO 15 PERCENT ACROSS THIS
AREA WHILE WEST TO SOUTHWEST WINDS WILL GUST TO 50 TO 60 MPH. WINDS
WILL SHIFT TO THE NORTHWEST LATE TODAY AND TONIGHT FOLLOWING THE
PASSAGE OF A STRONG COLD FRONT. VERY DRY AIR WILL MOVE INTO THE AREA
OVERNIGHT...SETTING THE STAGE FOR CRITICAL FIRE DANGER AGAIN ON
SATURDAY. MAIN AREA OF CONCERN WILL AGAIN BE EAST OF THE LARAMIE
RANGE EXTENDING INTO THE WESTERN NEBRASKA PANHANDLE.
A FEW THUNDERSTORMS COULD DEVELOP OVER THE WESTERN NEBRASKA PANHANDLE
THIS EVENING. SHOULD THUNDERSTORMS DEVELOP THERE IS A POTENTIAL FOR
A FEW DRY LIGHTNING STRIKES. AT THIS TIME IT APPEARS ANY THUNDERSTORM
DEVELOPMENT WOULD BE ISOLATED IN NATURE AND WILL QUICKLY MOVE EAST OF
THE AREA EARLY THIS EVENING. THERE IS THE POTENTIAL FOR DRY LIGHTNING
TO IGNITE FIRES WHICH COULD SPREAD QUICKLY FOLLOWING THE PASSAGE OF
A COLD FRONT LATE THIS AFTERNOON WITH WESTERLY WINDS GUSTING UP TO 50
MPH.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WARNING FROM 10 AM FRIDAY TO 8 PM FRIDAY FOR WYZ101-
WYZ102-WYZ104-WYZ105-WYZ106-WYZ107-WYZ109-WYZ110-WYZ111-
WYZ113-WYZ115-WYZ116-WYZ117.
RED FLAG WARNING FROM 11 AM FRIDAY TO 8 PM FRIDAY FOR WYZ101-
WYZ102-WYZ106-WYZ107-WYZ108-WYZ116-WYZ117-WYZ118-WYZ119.
FIRE WEATHER WATCH FROM NOON SATURDAY TO 8 PM SATURDAY FOR
WYZ101-WYZ102-WYZ106-WYZ107-WYZ108-WYZ116-WYZ117-WYZ118-
WYZ119.
NE...FIRE WEATHER WATCH FROM NOON SATURDAY TO 8 PM SATURDAY FOR
NEZ002-NEZ003-NEZ019-NEZ020-NEZ021-NEZ054-NEZ055-NEZ095-
NEZ096.
WIND ADVISORY UNTIL 8 PM FRIDAY FOR NEZ002-NEZ003-NEZ019-NEZ020-
NEZ021-NEZ054-NEZ055-NEZ095-NEZ096.
&&
AVIATION...FINCHHazardous weather outlook, Apr 6, 5:10 AM MST, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
610 AM MDT FRI APR 6 2012
WYZ101>119-071215-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
610 AM MDT FRI APR 6 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.
.DAY ONE...TODAY AND TONIGHT
LOCALLY DENSE FOG WILL POSSIBLE THROUGH THE MIDDLE OF THIS
MORNING BEFORE DISSIPATING. VISIBILITIES MAY DROP TO LESS THAN
1/4 MILE AT TIMES.
LOW HUMIDITY AND STRONG WESTERLY WINDS WILL PRODUCE CONDITIONS
FAVORABLE FOR RAPID FIRE GROWTH TODAY. A RED FLAG WARNING IS IN
EFFECT FROM 11 AM THIS MORNING TO 8 PM THIS EVENING.
A COLD FRONT MOVING ACROSS SOUTHEAST WYOMING TODAY WILL PRODUCE
STRONG WESTERLY WINDS THAT WILL AT TIMES GUST UPWARDS OF 60 MPH.
A HIGH WIND WARMING IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM
THIS EVENING...WHICH INCLUDES MUCH OF INTERSTATE 80 AND INTERSTATE
25.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE SATURDAY
AFTERNOON AS HUMIDITY VALUES MAY DROP AS LOW AS 10 PERCENT ALONG
WITH WIND GUSTS AS HIGH AS 35 MPH. A FIRE WEATHER WATCH IS IN
PLACE FOR FRIDAY AFTERNOON.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
NEZ002-003-019>021-054-055-095-096-071215-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
610 AM MDT FRI APR 6 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.
.DAY ONE...TODAY AND TONIGHT
SOUTHERLY SURFACE WINDS WILL GUST AS HIGH AS 45 MPH THROUGH
EARLY THIS AFTERNOON AND THEN WILL SWITCH TO THE WEST OR
NORTHWEST WITH GUSTS TO 50 MPH LATE THIS AFTERNOON AND EARLY
EVENING. A WIND ADVISORY IS IN EFFECT FOR THE GUSTY WINDS UNTIL 8
PM THIS EVENING.
GUSTY WEST WINDS AND DRY AIR MAY PRODUCE CONDITIONS FAVORABLE FOR
RAPID FIRE GROWTH LATE THIS AFTERNOON.
THERE IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND EARLY
EVENING. SHOULD THUNDERSTORMS DEVELOP...THEY ARE NOT EXPECTED TO
BE SEVERE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE SATURDAY
AFTERNOON AS HUMIDITY VALUES MAY DROP AS LOW AS 10 PERCENT ALONG
WITH WIND GUSTS AS HIGH AS 35 MPH. A FIRE WEATHER WATCH IS IN
PLACE FOR FRIDAY AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
LIEBL
In the hours before
Special weather statement, Apr 6, 4:54 AM MST, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
554 AM MDT FRI APR 6 2012
WYZ106-116-117-061400-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...VEDAUWOO...BUFORD...
PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER
554 AM MDT FRI APR 6 2012
AREAS OF DENSE FOG CAN BE EXPECTED THROUGH MID MORNING WITH
VISIBILITIES AS LOW AS 1/8 MILE. AREAS AFFECTED INCLUDE
INTERSTATE 80 BETWEEN MILE POST 330 AND 355. MOTORIST SHOULD PLAN
ON LONGER COMMUTE TIMES THIS MORNING AND ARE URGED TO SLOW DOWN
WHEN TRAVELING IN REDUCED VISIBILITY.
LIEBL
Special weather statement, Apr 6, 7:06 AM MST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
806 AM MDT FRI APR 6 2012
WYZ106-116-117-061600-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...VEDAUWOO...BUFORD...
PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER
806 AM MDT FRI APR 6 2012
...LOCALLY DENSE FOG WILL CONTINUE THROUGH 930 AM OVER AND JUST
TO THE EAST OF THE LARAMIE RANGE...
VISIBILITIES HAVE IMPROVED SOME OVER THE LARAMIE RANGE SINCE 6
AM. WESTERLY WINDS WILL DEVELOP AND WILL ERODE THE FOG FROM
WEST TO EAST OVER AND JUST EAST OF THE LARAMIE RANGE THROUGH
930 AM. DENSE FOG WITH VISIBILITIES OF ONE QUARTER OF A MILE
OR LESS WILL PERSIST OVER PARTS OF THE SOUTHERN LARAMIE RANGE
THROUGH 845 AM AND IN THE CHEYENNE AREA THROUGH 930 AM.
MOTORISTS SHOULD PLAN ON LONGER COMMUTE TIMES THIS MORNING AND
ARE URGED TO SLOW DOWN WHEN TRAVELING IN REDUCED VISIBILITY.
WEILAND
High Wind, Central Carbon County
- When
- April 6, 8:36 AM MST to 9:36 AM MST
- Where
- Central Carbon County forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
The WYDOT sensor at Walcott Junction measured sustained winds of 40 mph or greater, with a peak gust of 59 mph at 06/0911.
High Wind, Laramie Valley
- When
- April 6, 9:26 AM MST to 10:51 AM MST
- Where
- Laramie Valley forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.655, -105.724 (the zone’s center; the record gives no point)
The WYDOT sensor at Herrick Lane by Laramie measured sustained winds of 40 mph or greater, with a peak gust of 65 mph at 06/0956.
High Wind, North Snowy Range Foothills
- When
- April 6, 9:45 AM MST to 9:50 AM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Wagonhound by Arlington measured peak wind gusts of 58 mph.
High Wind, Laramie Valley
- When
- April 6, 9:53 AM MST to 11:53 AM MST
- Where
- Laramie Valley forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- ASOS
- Coordinates
- 41.655, -105.724 (the zone’s center; the record gives no point)
The ASOS sensor at the Laramie Airport measured sustained winds of 40 mph or greater, with a peak gust of 60 mph at 06/1053.
High Wind, East Platte County
- When
- April 6, 11:16 AM MST to 11:41 AM MST
- Where
- East Platte County forecast zone
- Measured
- 62 kt (71 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 42.133, -104.966 (the zone’s center; the record gives no point)
The WYDOT sensor at Coleman measured wind gusts of 58 mph or greater, with a peak gust of 71 mph at 06/1116.
High Wind, South Laramie Range
- When
- April 6, 11:50 AM MST
- Where
- South Laramie Range forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The UPR sensor at Buford measured a peak wind gust of 62 mph.
High Wind, North Snowy Range Foothills
- When
- April 6, 12:55 PM MST to 3:35 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Dana Ridge measured sustained winds of 40 mph or greater, with a peak gust of 60 mph at 06/1255.
High Wind, North Snowy Range Foothills
- When
- April 6, 1:15 PM MST to 2:40 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Halleck Ridge measured sustained winds of 40 mph or greater, with a peak gust of 61 mph at 06/1405.
High Wind, Converse County Lower Elevations
- When
- April 6, 2:53 PM MST to 3:53 PM MST
- Where
- Converse County Lower Elevations forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- ASOS
- Coordinates
- 42.972, -105.507 (the zone’s center; the record gives no point)
The ASOS sensor at the Douglas Airport measured sustained winds of 40 mph or greater.
High Wind, Converse County Lower Elevations
- When
- April 6, 4:13 PM MST
- Where
- Converse County Lower Elevations forecast zone
- Measured
- 66 kt (76 mph) estimated gust
- Reported by
- Public
- Coordinates
- 42.972, -105.507 (the zone’s center; the record gives no point)
An estimated wind gust of 76 mph was reported by the public seven miles north of Bill.
High Wind, Converse County Lower Elevations
- When
- April 6, 4:30 PM MST
- Where
- Converse County Lower Elevations forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Public
- Coordinates
- 42.972, -105.507 (the zone’s center; the record gives no point)
The public reported a measured wind gust of 60 mph in Bill.
High Wind, Niobrara County
- When
- April 6, 5:05 PM MST to 6:05 PM MST
- Where
- Niobrara County forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 43.057, -104.475 (the zone’s center; the record gives no point)
A RAWS sensor 23 miles north-northeast of Bill measured peak wind gusts of 62 mph.
High Wind, Central Laramie Range and Southwest Platte County
- When
- April 6, 5:50 PM MST to 6:25 PM MST
- Where
- Central Laramie Range and Southwest Platte County forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.698, -105.127 (the zone’s center; the record gives no point)
The WYDOT sensor at Bordeaux measured wind gusts of 58 mph or greater, with a peak gust of 61 mph at 06/1815.
High Wind, East Platte County
- When
- April 6, 5:56 PM MST to 6:26 PM MST
- Where
- East Platte County forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 42.133, -104.966 (the zone’s center; the record gives no point)
The WYDOT sensor at Coleman measured wind gusts of 58 mph or greater, with a peak gust of 60 mph at 06/1811.
High Wind, South Laramie Range
- When
- April 6, 7:00 PM MST to 9:15 PM MST
- Where
- South Laramie Range forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Mesonet
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The UPR sensor at Lynch measured sustained winds of 40 mph or greater.
High Wind, East Platte County
- When
- April 6, 7:46 PM MST to 8:01 PM MST
- Where
- East Platte County forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 42.133, -104.966 (the zone’s center; the record gives no point)
The WYDOT sensor at Coleman measured wind gusts of 58 mph or greater, with a peak gust of 62 mph at 06/1946.
High Wind, South Laramie Range Foothills
- When
- April 6, 8:30 PM MST
- Where
- South Laramie Range Foothills forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The UPR sensor at Emkay measured a peak wind gust of 59 mph.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Florida, April 6, 2012$15,000 · EF0 · 8 events
- Hail and Damaging Wind in Texas, April 6, 20122 in hail · 8 events
- Frost and Freeze in West Virginia, April 6, 20127 events
- Frost and Freeze in Virginia, April 6, 20125 events
- Heavy Snow in Montana, April 6, 20125 events
- Frost and Freeze in Maryland, April 6, 20124 events
- Frost and Freeze in California, April 6, 20124 events
- Blizzard and Winter Storm in Montana, April 6, 20124 events
- Hail and Damaging Wind in Texas, April 6, 20121 in hail · 4 events
- Frost and Freeze in Oregon, April 6, 20123 events
- High Wind in Montana, April 6, 201258 kt wind · 3 events
- Hail and Damaging Wind in South Dakota, April 6, 201261 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 367919, 367920, 367913, 367921, 367915, 367922, 367911, 367912, 367908, 367909, 375341, 367910, 367914, 367916, 367923, 367917, 367924.